From PV and MF to Myloproliferative disorder?

Hello, I hope one of the experts or doctors can answer this question. I have PV & MF and taking Jakafi 25mg twice daily. I had to go to another oncologist recently who said my counts looked good so I was in a type of remission and now I'm just nyloproliferative disorder. But she said to keep taking the jakafi. I'm confused. Can anyone help me?

3 Replies

oldestnewest
  • I cannot answer your question but was very interested as I have had PV since 2007 and it has progressed to PV and myelofibrosis. They are on about putting me on Ruxlitinib (Jafaki} so your post is giving me great hope. It all sounds good news I am really glad for you. PS I have never heard the term nyloproliferative.....

  • The term myeloproliferative disorder covers proliferation of any of the three blood cell groups - red cells, white cells and platelets. My guess is that Jakavi is keeping your cell counts at a reasonable level but that does not mean that the disorder has gone away. In fact it is well known that Jakavi is just palliative in the case of MF. However, having counts in a reasonable range is a good thing and what we all aim for. If you stopped taking it your counts would probably go haywire again very quickly. You refer to the person who said this to as an Oncologist rather than a haematologist so I am guessing that that person is not a specialist in our disorders. The very fact that she called it a myeloproliferative 'disorder' makes me suspicious as they have been reclassified as myeloproliferative 'neoplasms'(MPN) for some considerable time now. Perhaps you might look to be seen by an MPN specialist who could maybe clarify any of your questions? I'm not an expert, just lived with my ET progressed to Post ET/MF for twenty plus years.

  • In the USA, MPNs are treated by oncologists rather than haematologists. Just as all haematologists are not MPN specialists then my guess would be that the same will be true of oncologists in the U.S.

    Doug

You may also like...